Alert archive / Kentucky / Winter Storm Warnings in 2014

Winter Storm Warning 6, NWS Jackson, KY

February 14, 2014Fleming County, Kentucky

NWS Jackson, KY issued this winter storm warning at Feb 14, 2014, 4:40 PM EST for Fleming County, Kentucky. It took effect at Feb 14, 2014, 6:00 PM EST. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2014, 4:40 PM EST (21:40 UTC)
In effect from
Feb 14, 2014, 6:00 PM EST
Expired
Feb 15, 2014, 6:07 AM EST
In force
12 hr
Issued by
NWS Jackson, KY

County Fleming County, KY

The radar

The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 4:00 AM ESTHEAVY SNOW 32 N Flemingsburg, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS43 KJKL 142140
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EST FRI FEB 14 2014

...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY...

.A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY TONIGHT...
CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION WILL START AS RAIN OR
A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA. AS COLDER AIR ARRIVES
FROM NORTHWEST TO SOUTHEAST TONIGHT...THE PRECIPITATION WILL CHANGE
TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE
MOUNTAIN PARKWAY.

KYZ044-150400-
/O.CAN.KJKL.WS.W.0005.000000T0000Z-140215T0800Z/
/O.NEW.KJKL.WS.W.0006.140214T2300Z-140215T0800Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
440 PM EST FRI FEB 14 2014

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM EST SATURDAY.

SNOW IS EXPECTED TO DEVELOP EARLY THIS EVENING. IT MAY BE MIXED WITH
RAIN AT THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START
TO TAPER OFF AFTER MIDNIGHT.

ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ050>052-059-060-104-106-150400-
/O.EXT.KJKL.WW.Y.0016.140215T0000Z-140215T1000Z/
MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...
MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY
440 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

RAIN WILL DEVELOP THIS EVENING AND THEN CHANGE TO SNOW BY ABOUT 
10 PM. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD
TAPER OFF BEFORE DAWN.

ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ058-068-069-079-080-083>087-107>117-119-150400-
/O.EXT.KJKL.WW.Y.0016.140215T0300Z-140215T1200Z/
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ
440 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 7 AM EST SATURDAY. 

RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW
LATE TONIGHT. MOST OF THE SNOW SHOULD TAPER OFF BY DAWN.

ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ088-118-120-150400-
/O.EXT.KJKL.WW.Y.0016.140215T0600Z-140215T1300Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
440 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM EST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 1 AM TO 
8 AM EST SATURDAY.

RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO
SNOW OVERNIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY
SATURDAY MORNING.

ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST
LOCATIONS...WITH UP TO TWO INCHES ON RIDGES.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE
LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

HAL
3 follow-up statements
059 
WWUS43 KJKL 150332
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1032 PM EST FRI FEB 14 2014

...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY...

.A FAST MOVING STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTH
EASTERN KY...BRINGING WIDESPREAD PRECIPITATION TO EASTERN KY THROUGH
THE NIGHT. RIGHT NOW...THE TRACK OF THE LOW HAS KEPT TEMPERATURES
ABOVE FREEZING ACROSS MUCH OF EASTERN KY. HOWEVER...AS COLDER AIR
CONTINUES TO SLOWLY FILTER IN FROM THE NORTHWEST OVERNIGHT...THE
PRECIPITATION WILL TRANSITION TO ALL SNOW. THE MOST SIGNIFICANT
SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY AS WELL AS ACROSS
ELEVATIONS ABOVE 2000 FEET.

KYZ044-150800-
/O.CON.KJKL.WS.W.0006.000000T0000Z-140215T0800Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
1032 PM EST FRI FEB 14 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY.

RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING AS
TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE
NIGHT...AND START TO TAPER OFF AFTER MIDNIGHT.

ACCUMULATIONS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS AROUND
4 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ050>052-059-060-104-106-151000-
/O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1000Z/
MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...
MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY
1032 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY. 

RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING AS
TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE
NIGHT...AND START TO TAPER OFF DURING THE PREDAWN HOURS.

ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ058-068-069-079-080-083>087-107>117-119-151145-
/O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ
1032 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY. 

RAIN IS EXPECTED TO CHANGE OVER TO SNOW AROUND MIDNIGHT AS
TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE
NIGHT...AND START TO TAPER OFF AROUND DAWN.

ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO
BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ088-118-120-151145-
/O.CON.KJKL.WW.Y.0016.140215T0600Z-140215T1300Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
1032 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
SATURDAY. 

RAIN IS EXPECTED TO CHANGE OVER TO SNOW AFTER MIDNIGHT AS
TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE
NIGHT...AND START TO TAPER OFF DURING THE PREDAWN HOURS.

ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST
LOCATIONS...WITH UP TO TWO TO THREE INCHES ON THE HIGHEST RIDGES.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO
BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

JMW
863 
WWUS43 KJKL 150635
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
135 AM EST SAT FEB 15 2014

...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY...

.A FAST MOVING STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTH
EASTERN KY...BRINGING WIDESPREAD PRECIPITATION TO EASTERN KY
THROUGH THE NIGHT. RIGHT NOW...THE TRACK OF THE LOW HAS KEPT
TEMPERATURES ABOVE FREEZING ACROSS MUCH OF EASTERN KY. HOWEVER...
AS COLDER AIR CONTINUES TO SLOWLY FILTER IN FROM THE NORTHWEST
OVERNIGHT...THE PRECIPITATION WILL TRANSITION TO ALL SNOW. THE
MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN
PARKWAY AS WELL AS ACROSS ELEVATIONS ABOVE 2000 FEET.

KYZ044-151200-
/O.EXT.KJKL.WS.W.0006.000000T0000Z-140215T1200Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
135 AM EST SAT FEB 15 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

ACCUMULATING SNOW IS CONTINUING TO FALL. THE SNOW WILL START TO
TAPER OFF TOWARDS MORNING.

ACCUMULATIONS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS
AROUND 4 INCHES CAN BE EXPECTED.

MANY ROADS HAVE BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE
LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ050>052-059-060-104-106-151200-
/O.EXT.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/
MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...
MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY
135 AM EST SAT FEB 15 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

RAIN IS EXPECTED TO CHANGE OVER TO SNOW EARLY THIS MORNING AS
TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL START TO TAPER OFF
DURING THE PREDAWN HOURS.

ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ058-068-069-079-080-083>087-107>117-119-151200-
/O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ
135 AM EST SAT FEB 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

RAIN IS EXPECTED TO CHANGE OVER TO SNOW THIS MORNING AS
TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL START TO TAPER OFF
AROUND DAWN.

ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO
BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ088-118-120-151300-
/O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1300Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
135 AM EST SAT FEB 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

RAIN IS EXPECTED TO CHANGE OVER TO SNOW THIS MORNING AS
TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL START TO TAPER OFF
DURING THE PREDAWN HOURS.

ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST
LOCATIONS...WITH UP TO TWO TO THREE INCHES ON THE HIGHEST RIDGES.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO
BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

JMW/DUSTY
835 
WWUS43 KJKL 151107
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
607 AM EST SAT FEB 15 2014

.THE SNOW HAS MOVED EAST AND IS NO LONGER A THREAT FOR ADDITIONAL
ACCUMULATIONS. THEREFORE THE WINTER WEATHER WARNING AND ADVISORIES
HAVE BEEN CANCELLED. 

KYZ044-151215-
/O.CAN.KJKL.WS.W.0006.000000T0000Z-140215T1200Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
607 AM EST SAT FEB 15 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
STORM WARNING. 

ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE...THE ACCUMULATING SNOW IS
OVER. CAUTION SHOULD STILL BE EXERCISED AS ROADS MAY BE SLICK FROM
THE RECENT SNOW AND THE GUSTING WINDS BLOWING SNOW ACROSS AND ONTO
THE ROAD.

$$

KYZ050>052-058>060-068-069-079-080-083>087-104-106>117-119-151215-
/O.CAN.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/
MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...
MOREHEAD...IRVINE...STANTON...FRENCHBURG...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ
607 AM EST SAT FEB 15 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE...THE ACCUMULATING SNOW IS
OVER. CAUTION SHOULD STILL BE EXERCISED AS ROADS MAY BE SLICK FROM
THE RECENT SNOW AND THE GUSTING WINDS BLOWING SNOW ACROSS AND ONTO
THE ROAD.

$$

KYZ088-118-120-151215-
/O.CAN.KJKL.WW.Y.0016.000000T0000Z-140215T1300Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
607 AM EST SAT FEB 15 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE...THE ACCUMULATING SNOW IS
OVER. CAUTION SHOULD STILL BE EXERCISED AS ROADS MAY BE SLICK FROM
THE RECENT SNOW AND THE GUSTING WINDS BLOWING SNOW ACROSS AND ONTO
THE ROAD.

$$

DUSTY

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 3:59 PM EST, 41 minutes earlier.

Area forecast discussion, Feb 14, 3:59 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EST FRI FEB 14 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 359 PM EST FRI FEB 14 2014

ONE MAJOR SYSTEM AND ONE MINOR SYSTEM TO CONTEND WITH DURING THE
PERIOD. THE FIRST ONE IS BY FAR THE MOST SIGNIFICANT. CLOUDS ON ITS
LEADING EDGE ARE CURRENTLY SPREADING OVER THE AREA...WITH RAIN AS
CLOSE AS CENTRAL KY. MODELS ARE IN GOOD AGREEMENT ON ITS OUTCOME. THE
SURFACE LOW SHOULD TRACK EAST ACROSS THE SOUTHERN PORTION OF THE
FORECAST AREA THIS EVENING. INITIALLY...TEMPS WILL BE WELL ABOVE
FREEZING OVER MOST OF THE AREA...WITH PRECIP IN THE FORM OF RAIN AT
THE ONSET. AN EXCEPTION WILL BE IN THE EXTREME NORTH. FLEMING COUNTY
SHOULD BE FAR ENOUGH NORTH OF THE WARM SECTOR AND LOW TRACK FOR ALL
SNOW OR ALMOST ALL SNOW TO OCCUR. SNOW FALLING AFTER TEMPS GO BELOW
FREEZING SUPPORTS A MARGINAL WARNING FOR FLEMING COUNTY. AMOUNTS WILL
TAPER OFF QUICKLY SOUTH OF FLEMING COUNTY. RAIN WILL CHANGE TO SNOW
AS THE LOW DEPARTS TO THE EAST THIS EVENING AND COLDER AIR FLOODS
SOUTH...BUT THE LENGTH OF THE PERIOD OF SIGNIFICANT SNOW WILL BE THE
LIMITING FACTOR SOUTH OF FLEMING COUNTY. WILL LOOK FOR A BAND OF
ROUGHLY 1 TO 3 INCHES NORTH OF THE MOUNTAIN PARKWAY. SOUTH OF THE
MOUNTAIN PARKWAY...THE EXPECTED PRECIP AFTER TEMPS FALL BELOW
FREEZING SUPPORTS AN INCH OR LESS OF SNOW FOR MOST PLACES. SOME OF
THE RIDGES NEAR THE VA BORDER WILL COOL OFF FASTER...AND MAY RECEIVE
LOCALLY HIGHER SNOWFALL. THERE IS NOT MUCH CONCERN FOR ANYTHING OTHER
THAN RAIN OR SNOW WITH THIS SYSTEM...WITH A LACK OF ANY SIGNIFICANT
WARM LAYER ALOFT...AND THE MILDEST TEMPS OCCURRING AT THE GROUND.

ANY LINGERING SNOW WILL PULL OUT OF OUR FAR SE COUNTIES EARLY
SATURDAY. THE BRIEF INTRUSION OF COLD AIR BEHIND THE SYSTEM SHOULD
KEEP TEMPS MOSTLY IN THE 30S ON SATURDAY DESPITE RETURNING SUNSHINE.

THE SECOND SYSTEM IS ANOTHER CLIPPER TYPE LOW WHICH WILL TAKE A TRACK
NORTH OF THE FORECAST AREA. SOME LIGHT SNOW IS POSSIBLE IN THE WARM
AIR ADVECTION PATTERN AS THE SYSTEM APPROACHES...BUT POPS WILL BE
FAIRLY LOW.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 359 PM EST FRI FEB 14 2014

THE EXTENDED FORECAST PERIOD BEGINS ON SUNDAY WITH AN ACTIVE AND
PROGRESSIVE PATTERN IN PLACE. A BRIEF EXTENDED SUMMARY FEATURES A
SERIES OF FAST MOVING WAVES IN A ZONAL PATTERN THROUGH TUESDAY.
HOWEVER...BY WEDNESDAY...THE UPPER LEVEL PATTERN INCREASES IN
AMPLITUDE AS A COUPLE OF VIGOROUS SHORTWAVES MOVES THROUGH BY
THURSDAY AND INTO NEXT WEEKEND. AT THIS POINT...MODELS SEEM TO HAVE
SOME AGREEMENT ON THE OVERALL LONGWAVE PATTERN BUT THERE WILL BE
SIGNIFICANT DIFFERENCES IN THE TIMING AND INTENSITY...ESPECIALLY
WITH THE WARM UP EXPECTED NEXT WEEK.

WITH THE ADDITIONAL SOLUTIONS OF THE 12Z EURO AND THE ALL MODEL
BLEND...A GOOD BIT OF CONSISTENCY HAS BEEN MAINTAINED. WITH THE
EXITING CLIPPER ON SUNDAY...MOST OF THE MOISTURE SHOULD HAVE ALREADY
LIFTED TO THE NORTH BY SUNDAY MORNING WITH SOME LEFT OVER SNOW OVER
NORTHEASTERN KENTUCKY. THE NEXT SYSTEM MOVING IN BY MONDAY IS A BIT
MORE POTENT WITH A GOOD SHOT OF MOISTURE MOVING INTO THE OHIO VALLEY
WITH THE RIDGE AND INCREASED SOUTHERLY FLOW AHEAD OF THIS
WAVE...MOST PRECIP SHOULD BE RAIN WITH THE EXCEPTION OF NORTHERN
LOCATIONS WHERE TEMPS SHOULD BE HOOVERING AROUND FREEZING AT ONSET
AND WOULD SEE SOME SNOW BEFORE CHANGING TO RAIN BY MIDDAY AS TEMPS
WILL CLIMB INTO THE UPPER 40S AND LOW 50S.

BEHIND THIS SYSTEM...THE WARM UP CONTINUES WITH SOUTHWESTERLY FLOW
ALLOWING TEMPS TO CLIMB INTO THE 50S FOR TUESDAY. WITH THE SOUTHERLY
FLOW AND WARMER TEMPS...A CHANGE IN THE UPPER LEVEL PATTERN WILL
TAKE PLACE AS THE OVERALL AMPLITUDE INCREASES. AT THIS POINT...THE
WEDNESDAY AND THURSDAY TIME FRAME FEATURES SOUTHERLY MOIST FLOW WITH
SURFACE TEMPS REACHING INTO THE 60S. WITH A COUPLE STRONG SHORTWAVES
MOVING THROUGH...HAVE DECIDED TO THROW A SLIGHT CHANCE OF THUNDER IN
THE FORECAST FOR THURSDAY. WHILE THIS IS PRETTY FAR OUT INTO THE
EXTENDED...WITH TEMPS THIS WARM EXPECTED...A MOIST SOUTHERLY FLOW
AHEAD OF A GOOD FORCING MECHANISM...AND COORDINATION FROM THE
NEIGHBORING OFFICES...COULD NOT RULE OUT THE POSSIBILITY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 152 PM EST FRI FEB 14 2014

VFR OF THIS AFTERNOON WILL DETERIORATE RAPIDLY TO MOSTLY IFR FROM NW
TO SE BETWEEN ABOUT 23Z AND 04Z. THIS WILL OCCUR AS CEILINGS LOWER
AND PRECIP DEVELOPS. FOR MOST LOCATIONS IT WILL START AS RAIN.
HOWEVER...NORTH OF INTERSTATE 64 IT WILL START AS SNOW OR QUICKLY
CHANGE TO SNOW EARLY THIS EVENING. THE CHANGE TO SNOW WILL THEN
GRADUALLY PROGRESS SE DURING THE NIGHT. SNOW WILL TAPER OFF
OVERNIGHT AND EARLY SATURDAY MORNING...BUT LOW CEILINGS WILL LINGER.
A RETURN TO VFR SHOULD OCCUR AS CLOUDS SCATTER OUT FROM ABOUT 13Z-16Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
SATURDAY FOR KYZ050>052-059-060-104-106.

WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST
SATURDAY FOR KYZ058-068-069-079-080-083>087-107>117-119.

WINTER WEATHER ADVISORY FROM 1 AM TO 8 AM EST SATURDAY FOR
KYZ088-118-120.

WINTER STORM WARNING UNTIL 3 AM EST SATURDAY FOR KYZ044.

&&

SHORT TERM...HAL
LONG TERM...SHALLENBERGER
AVIATION...HAL
Hazardous weather outlook, Feb 14, 1:04 PM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
104 PM EST FRI FEB 14 2014

KYZ044-151200-
FLEMING-
INCLUDING THE CITIES OF...FLEMINGSBURG
104 PM EST FRI FEB 14 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO
THE NIGHT...WITH ACCUMULATIONS AROUND 4 INCHES BEFORE TAPERING OFF
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT.

KYZ051-052-151200-
BATH-ROWAN-
INCLUDING THE CITIES OF...OWINGSVILLE...MOREHEAD
104 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE
NIGHT...BEFORE TAPERING OFF BEFORE DAWN. ACCUMULATIONS OF 2 TO 4
INCHES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT.

KYZ050-059-060-104-106-151200-
MONTGOMERY-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...MOUNT STERLING...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY
104 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE
NIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED BEFORE SNOW
TAPERS OFF BEFORE DAWN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT.

KYZ058-068-069-079-080-083>087-107>109-111-112-114-116-151200-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER
104 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN WILL CHANGE TO SNOW LATE TONIGHT...WITH ACCUMULATIONS OF AN INCH
OR LESS BEFORE SNOW TAPERS OFF BEFORE DAWN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT.

KYZ088-110-113-115-117>120-151200-
HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
104 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN WILL CHANGE TO SNOW LATE TONIGHT...WITH ACCUMULATIONS AT 1 TO 2
INCHES FOR MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL TAPER OFF EARLY SATURDAY MORNING.

THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT AND SATURDAY.

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 11:35 AM ESTWinter Storm WarningJKLFleming5 hr

Nearby

Winter Storm Warnings in Kentucky, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.